Alert archive / Minnesota / Fire Weather Watches in 2012

Fire Weather Watch 4, NWS Twin Cities, MN

April 8, 201214 counties in Minnesota

NWS Twin Cities, MN issued this fire weather watch at Apr 8, 2012, 3:35 PM CDT for 14 counties in Minnesota. It took effect at Apr 9, 2012, 1:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 8, 2012, 3:35 PM CDT (20:35 UTC)
In effect from
Apr 9, 2012, 1:00 PM CDT
Expired
Apr 9, 2012, 4:00 AM CDT
In force
Issued by
NWS Twin Cities, MN

Counties Blue Earth County, MN, Brown County, MN, Chippewa County, MN, Faribault County, MN, Freeborn County, MN, Lac qui Parle County, MN, Martin County, MN, Nicollet County, MN, Redwood County, MN, Renville County, MN, Steele County, MN, Waseca County, MN, Watonwan County, MN, Yellow Medicine County, MN

The radar

The Minneapolis radar (KMPX), 104 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2012-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2012-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2091 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

934 
WWUS83 KMPX 082035
RFWMPX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
335 PM CDT SUN APR 8 2012

...DANGEROUS WILDFIRE CONDITIONS ACROSS THE AREA THIS AFTERNOON
INTO THE EARLY EVENING... WITH SIMILAR CONDITIONS POSSIBLE ACROSS
PORTIONS OF THE AREA ON MONDAY...

.VERY LOW RELATIVE HUMIDITY ACROSS THE REGION... DRY FUELS AND
STRONG WINDS WILL COMBINE TO CREATE A DANGEROUS THREAT OF
WILDFIRES THROUGH EARLY THIS EVENING. RELATIVE HUMIDITIES OF 20 TO
25 PERCENT ARE OCCURRING... WITH SOME AREAS OF CENTRAL AND SOUTH
CENTRAL MINNESOTA POSSIBLY DROPPING INTO THE TEENS BY EVENING. WEST
WINDS OF 15 TO 25 MPH WITH GUSTS OF AROUND 35 MPH WILL PERSIST
INTO EARLY EVENING. RED FLAG WARNINGS ARE POSTED THROUGH 8 PM
ACROSS CENTRAL AND SOUTHERN MINNESOTA INTO WISCONSIN. LOW RELATIVE
HUMIDITIES AND GUSTY NORTHWEST WINDS ARE EXPECTED ON MONDAY...
PARTICULARLY ACROSS THE SOUTHERN PORTION OF MINNESOTA. IN
ANTICIPATION OF RELATIVE HUMIDITY VALUES BELOW 25 PERCENT AND
NORTHWEST WINDS IN EXCESS OF 25 MPH MONDAY AFTERNOON AND EARLY
EVENING... A FIRE WEATHER WATCH HAS BEEN ISSUED GENERALLY ALONG
AND SOUTH OF A LINE FROM MONTEVIDEO TO OWATONNA.

MNZ054-056-064-065-073>075-082>085-091>093-091100-
/O.NEW.KMPX.FW.A.0004.120409T1800Z-120410T0100Z/
/O.CON.KMPX.FW.W.0004.000000T0000Z-120409T0100Z/
LAC QUI PARLE-CHIPPEWA-YELLOW MEDICINE-RENVILLE-REDWOOD-BROWN-
NICOLLET-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-
FREEBORN-
INCLUDING THE CITIES OF...MADISON...MONTEVIDEO...GRANITE FALLS...
OLIVIA...REDWOOD FALLS...NEW ULM...ST. PETER...ST. JAMES...
MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA
335 PM CDT SUN APR 8 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL AND SOUTHERN
MINNESOTA AND WEST CENTRAL WISCONSIN...

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS
OF WEST CENTRAL AND SOUTH CENTRAL MINNESOTA...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH
IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 054 LAC QUI PARLE...FIRE 
  WEATHER ZONE 056 CHIPPEWA...FIRE WEATHER ZONE 064 YELLOW 
  MEDICINE...FIRE WEATHER ZONE 065 RENVILLE...FIRE WEATHER ZONE 
  073 REDWOOD...FIRE WEATHER ZONE 074 BROWN...FIRE WEATHER ZONE 
  075 NICOLLET...FIRE WEATHER ZONE 082 WATONWAN...FIRE WEATHER 
  ZONE 083 BLUE EARTH...FIRE WEATHER ZONE 084 WASECA...FIRE 
  WEATHER ZONE 085 STEELE...FIRE WEATHER ZONE 091 MARTIN...FIRE 
  WEATHER ZONE 092 FARIBAULT AND FIRE WEATHER ZONE 093 FREEBORN.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH THROUGH EARLY
  THIS EVENING. NORTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS TO
  AROUND 35 MPH EXPECTED MONDAY AFTERNOON.

* RELATIVE HUMIDITY...AS LOW AS 15 TO 20 PERCENT THROUGH EARLY
  EVENING. AS LOW AS 20 TO 25 PERCENT MONDAY AFTERNOON.

* IMPACTS...THE COMBINATION OF LOW RELATIVE HUMIDITY...STRONG
  WINDS AND DRY FUELS WILL CREATE DANGEROUS FIRE WEATHER
  CONDITIONS INTO EARLY THIS EVENING WHICH COULD CAUSE FIRES TO
  GROW QUICKLY. SIMILAR CONDITIONS ARE POSSIBLE MONDAY AFTERNOON
  AND EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

MNZ041>045-047>053-055-057>063-066>070-076>078-WIZ014>016-023>028-
090100-
/O.CON.KMPX.FW.W.0004.000000T0000Z-120409T0100Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-SWIFT-KANDIYOHI-MEEKER-WRIGHT-
HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER-SCOTT-
DAKOTA-LE SUEUR-RICE-GOODHUE-POLK-BARRON-RUSK-ST. CROIX-PIERCE-
DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...BENSON...WILLMAR...
LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL...
STILLWATER...HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...
BURNSVILLE...LE SUEUR...FARIBAULT...RED WING...AMERY...
BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH...HUDSON...
NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...
DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
335 PM CDT SUN APR 8 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL AND SOUTHERN
MINNESOTA AND WEST CENTRAL WISCONSIN...

* AFFECTED AREA...FIRE WEATHER ZONE 014 POLK...FIRE WEATHER ZONE 
  015 BARRON...FIRE WEATHER ZONE 016 RUSK...FIRE WEATHER ZONE 
  023 ST. CROIX...FIRE WEATHER ZONE 024 PIERCE...FIRE WEATHER 
  ZONE 025 DUNN...FIRE WEATHER ZONE 026 PEPIN...FIRE WEATHER 
  ZONE 027 CHIPPEWA...FIRE WEATHER ZONE 028 EAU CLAIRE...FIRE 
  WEATHER ZONE 041 DOUGLAS...FIRE WEATHER ZONE 042 TODD...FIRE 
  WEATHER ZONE 043 MORRISON...FIRE WEATHER ZONE 044 MILLE LACS...
  FIRE WEATHER ZONE 045 KANABEC...FIRE WEATHER ZONE 047 
  STEVENS...FIRE WEATHER ZONE 048 POPE...FIRE WEATHER ZONE 049 
  STEARNS...FIRE WEATHER ZONE 050 BENTON...FIRE WEATHER ZONE 051 
  SHERBURNE...FIRE WEATHER ZONE 052 ISANTI...FIRE WEATHER ZONE 
  053 CHISAGO...FIRE WEATHER ZONE 055 SWIFT...FIRE WEATHER ZONE 
  057 KANDIYOHI...FIRE WEATHER ZONE 058 MEEKER...FIRE WEATHER 
  ZONE 059 WRIGHT...FIRE WEATHER ZONE 060 HENNEPIN...FIRE 
  WEATHER ZONE 061 ANOKA...FIRE WEATHER ZONE 062 RAMSEY...FIRE 
  WEATHER ZONE 063 WASHINGTON...FIRE WEATHER ZONE 066 MCLEOD...
  FIRE WEATHER ZONE 067 SIBLEY...FIRE WEATHER ZONE 068 CARVER...
  FIRE WEATHER ZONE 069 SCOTT...FIRE WEATHER ZONE 070 DAKOTA...
  FIRE WEATHER ZONE 076 LE SUEUR...FIRE WEATHER ZONE 077 RICE 
  AND FIRE WEATHER ZONE 078 GOODHUE.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH THROUGH EARLY
  EVENING.

* RELATIVE HUMIDITY...AS LOW AS 17 TO 23 PERCENT THROUGH EARLY
  EVENING.

* IMPACTS...THE COMBINATION OF LOW RELATIVE HUMIDITY...STRONG
  WINDS AND DRY FUELS WILL CREATE DANGEROUS FIRE WEATHER
  CONDITIONS INTO EARLY THIS EVENING WHICH COULD CAUSE FIRES TO
  GROW QUICKLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
2 follow-up statements
438 
WWUS83 KMPX 090055
RFWMPX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
755 PM CDT SUN APR 8 2012

...DANGEROUS WILDFIRE CONDITIONS POSSIBLE ACROSS PORTIONS OF THE
AREA ON MONDAY...

.LOW RELATIVE HUMIDITY VALUES AND GUSTY NORTHWEST WINDS ARE
EXPECTED ON MONDAY... PARTICULARLY ACROSS THE SOUTHERN PORTION OF
MINNESOTA. IN ANTICIPATION OF RELATIVE HUMIDITY VALUES BELOW 25
PERCENT AND NORTHWEST WINDS IN EXCESS OF 25 MPH MONDAY AFTERNOON
AND EARLY EVENING... A FIRE WEATHER WATCH HAS BEEN ISSUED
GENERALLY ALONG AND SOUTH OF A LINE FROM MONTEVIDEO TO OWATONNA.

MNZ054-056-064-065-073>075-082>085-091>093-091000-
/O.EXP.KMPX.FW.W.0004.000000T0000Z-120409T0100Z/
/O.CON.KMPX.FW.A.0004.120409T1800Z-120410T0100Z/
LAC QUI PARLE-CHIPPEWA-YELLOW MEDICINE-RENVILLE-REDWOOD-BROWN-
NICOLLET-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-
FREEBORN-
INCLUDING THE CITIES OF...MADISON...MONTEVIDEO...GRANITE FALLS...
OLIVIA...REDWOOD FALLS...NEW ULM...ST. PETER...ST. JAMES...
MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA
755 PM CDT SUN APR 8 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
PORTIONS OF WEST CENTRAL AND SOUTH CENTRAL MINNESOTA...

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR CENTRAL AND SOUTHERN MINNESOTA AND
WEST CENTRAL WISCONSIN...

* AFFECTED AREA...FIRE WEATHER ZONE 054 LAC QUI PARLE...FIRE 
  WEATHER ZONE 056 CHIPPEWA...FIRE WEATHER ZONE 064 YELLOW 
  MEDICINE...FIRE WEATHER ZONE 065 RENVILLE...FIRE WEATHER ZONE 
  073 REDWOOD...FIRE WEATHER ZONE 074 BROWN...FIRE WEATHER ZONE 
  075 NICOLLET...FIRE WEATHER ZONE 082 WATONWAN...FIRE WEATHER 
  ZONE 083 BLUE EARTH...FIRE WEATHER ZONE 084 WASECA...FIRE 
  WEATHER ZONE 085 STEELE...FIRE WEATHER ZONE 091 MARTIN...FIRE 
  WEATHER ZONE 092 FARIBAULT AND FIRE WEATHER ZONE 093 FREEBORN.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH
  DEVELOPING MONDAY.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...THE COMBINATION OF LOW RELATIVE HUMIDITY...STRONG
  WINDS AND DRY FUELS WILL CREATE DANGEROUS FIRE WEATHER
  CONDITIONS MONDAY AFTERNOON AND EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

MNZ041>045-047>053-055-057>063-066>070-076>078-WIZ014>016-023>028-
090200-
/O.EXP.KMPX.FW.W.0004.000000T0000Z-120409T0100Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-SWIFT-KANDIYOHI-MEEKER-WRIGHT-
HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER-SCOTT-
DAKOTA-LE SUEUR-RICE-GOODHUE-POLK-BARRON-RUSK-ST. CROIX-PIERCE-
DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...BENSON...WILLMAR...
LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL...
STILLWATER...HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...
BURNSVILLE...LE SUEUR...FARIBAULT...RED WING...AMERY...
BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH...HUDSON...
NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...
DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
755 PM CDT SUN APR 8 2012

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR CENTRAL AND SOUTHERN MINNESOTA AND
WEST CENTRAL WISCONSIN...

WINDS HAVE DECREASED AND HUMIDITY LEVELS HAVE RISEN SINCE 5 PM.
THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8
PM.

$$


JLT
455 
WWUS83 KMPX 090900
RFWMPX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
400 AM CDT MON APR 9 2012

...ANOTHER DAY OF DANGEROUS WILDFIRE CONDITIONS..MAINLY ACROSS
PARTS OF SOUTHERN INTO WEST CENTRAL MINNESOTA...

.TODAY MARKS AN UNPRECEDENTED FOURTH CONSECUTIVE DAY OF RED FLAG
WARNINGS FOR AT LEAST PORTIONS OF THE AREA. TEMPERATURES WILL BE
AROUND 10 DEGREES COLDER THAN YESTERDAY...BUT RELATIVE HUMIDITY
THIS AFTERNOON WILL DIP TO AROUND 25 PERCENT IN MUCH OF SOUTHERN
AND WEST CENTRAL MINNESOTA. NORTHWEST WINDS WILL INCREASE BEHIND A
COLD FRONT WHICH WILL DROP ACROSS THE AREA EARLY THIS MORNING. BY
NOON WINDS WILL BE AROUND 20 MPH WITH GUSTS AROUND 30 MPH. RED
FLAG WARNINGS ARE POSTED THIS AFTERNOON AND EARLY EVENING FOR
AREAS ROUGHLY SOUTH OF A LINE FROM MONTEVIDEO TO OWATONNA.

MNZ054-056-064-065-073>075-082>085-091>093-091700-
/O.UPG.KMPX.FW.A.0004.120409T1800Z-120410T0100Z/
/O.NEW.KMPX.FW.W.0005.120409T1800Z-120410T0100Z/
LAC QUI PARLE-CHIPPEWA-YELLOW MEDICINE-RENVILLE-REDWOOD-BROWN-
NICOLLET-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-
FREEBORN-
INCLUDING THE CITIES OF...MADISON...MONTEVIDEO...GRANITE FALLS...
OLIVIA...REDWOOD FALLS...NEW ULM...ST. PETER...ST. JAMES...
MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA
400 AM CDT MON APR 9 2012

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR 
MUCH OF SOUTHERN INTO WEST CENTRAL MINNESOTA...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 054 LAC QUI PARLE...FIRE 
  WEATHER ZONE 056 CHIPPEWA...FIRE WEATHER ZONE 064 YELLOW 
  MEDICINE...FIRE WEATHER ZONE 065 RENVILLE...FIRE WEATHER ZONE 
  073 REDWOOD...FIRE WEATHER ZONE 074 BROWN...FIRE WEATHER ZONE 
  075 NICOLLET...FIRE WEATHER ZONE 082 WATONWAN...FIRE WEATHER 
  ZONE 083 BLUE EARTH...FIRE WEATHER ZONE 084 WASECA...FIRE 
  WEATHER ZONE 085 STEELE...FIRE WEATHER ZONE 091 MARTIN...FIRE 
  WEATHER ZONE 092 FARIBAULT AND FIRE WEATHER ZONE 093 FREEBORN.

* WINDS...NORTHWEST INCREASING TO 20 MPH WITH GUSTS OF 30 TO 35
  MPH.

* RELATIVE HUMIDITY...AROUND 25 PERCENT.

* IMPACTS...THE COMBINATION OF LOW RELATIVE HUMIDITY...STRONG
  WINDS AND DRY FUELS WILL CREATE DANGEROUS FIRE WEATHER
  CONDITIONS THIS AFTERNOON AND EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
BAP

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this fire weather watch went out at Apr 8, 3:04 PM CDT, 31 minutes earlier.

Area forecast discussion, Apr 8, 3:04 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
304 PM CDT SUN APR 8 2012

.DISCUSSION...
NOT TOO MUCH HAS CHANGED IN TERMS OF EXPECTATIONS WEATHER-WISE
THROUGH THE UPCOMING WEEK. IN TERMS OF SIGNIFICANT WEATHER... THE
MAIN STORIES ARE STILL HIGH FIRE DANGER THROUGH THIS EVENING THEN
AGAIN FOR A PORTION OF THE AREA ON MONDAY... THEN FREEZING
TEMPERATURES MONDAY AND TUESDAY NIGHTS ACROSS THE ENTIRE AREA.
SOME FREEZING TEMPERATURES CAN ALSO BE EXPECTED ACROSS THE
NORTHERN PART OF THE AREA TONIGHT... BUT THEY SHOULD NOT BE AS
COLD OR LAST AS LONG AS WHAT IS ANTICIPATED THE UPCOMING TWO
NIGHTS. ON THE LARGE SCALE... WE/RE STILL LOOKING FOR THE UPPER
TROUGH TO OUR NORTH TO CONTINUE TO DROP SOUTHEAST AND COALESCE
WITH THE TROUGH CURRENTLY OVER THE NORTHEAST COAST. THIS WILL LEAD
TO A HIGHLY AMPLIFIED PATTERN FOR MUCH OF THE WEEK... WITH RIDGING
OVER EASTERN NORTH AMERICA AND A DEEP TROUGH OFF THE WEST COAST.
WE WILL BE ON THE WEST SIDE OF THE UPPER TROUGH... WITH COLD
CANADIAN HIGH PRESSURE IN CONTROL FOR MOST OF THE WEEK UNTIL
RIDGING SLOWLY ENCROACHES FROM OUR WEST. NUMERICAL GUIDANCE
REMAINS IN GOOD AGREEMENT THROUGH MIDWEEK... WITH SOME DIVERGENCE
IN OPINION WITH WHEN/HOW THE RIDGE TO OUR WEST WILL BE DISPLACED
DURING THE SECOND HALF OF THE WEEK AND UPCOMING WEEKEND. STUCK
CLOSE TO THE NAM AND GFS FOR DETAILS THROUGH TUESDAY... THEN
WORKED WITH A GFS/ECMWF BLEND TOGETHER WITH THE PREVIOUS FORECAST.

A FEW SPRINKLES ARE POSSIBLE OVER THE NORTHEAST PART OF THE AREA
THIS EVENING WITH THE UPPER TROUGH AND BETTER MID-LEVEL LAPSE
RATES. SOME HEALTHY CU AND RADAR ECHOES CAN ALREADY BE SEEN... BUT
THUS FAR LITTLE/NOTHING HAS MADE IT TO EARTH GIVEN THE VERY DRY
LOW LEVELS AND SURFACE RH VALUES AOB 25 PERCENT. THE DIURNAL CU
SHOULD DISSIPATE BY MID TO LATE EVENING... LEAVING CLEAR TO PARTLY
CLOUDY SKIES FOR THE REMAINDER OF THE NIGHT AS THE REINFORCING
COLD FRONTAL BOUNDARY CURRENTLY NEAR THE US/CANADIAN BORDER DROPS
SOUTH THROUGH THE AREA. COLD ADVECTION WILL DOMINATE ON MONDAY...
WITH GUSTY NORTHWEST WINDS ACROSS THE ENTIRE AREA. TEMPERATURES
WILL BE MARKEDLY COOLER... WHICH WILL HELP BOOST RH VALUES IN
COMPARISON TO TODAY EVEN WITH DEWPOINT TEMPERATURES IN A SIMILAR
IF NOT LOWER RANGE. THE SOUTHERN PORTION OF THE AREA STILL LOOKS
TO SEE RH VALUES DROP BELOW 25 PERCENT DURING THE AFTERNOON... AND
WITH THE EXPECTED WINDS... THIS WILL ONCE AGAIN MAKE FOR DANGEROUS
FIRE WEATHER CONDITIONS. HENCE... A FIRE WEATHER WATCH WILL BE
ISSUED FOR A PORTION OF THE AREA FOR MONDAY AFTERNOON INTO EARLY
EVENING. HIGH PRESSURE WILL SETTLE FURTHER INTO THE AREA MONDAY
NIGHT... ALTHOUGH WINDS DO NOT LOOK TO DIE OFF COMPLETELY... WHICH
WILL KEEP TEMPERATURES FROM BOTTOM OUT EXTREMELY LOW. HOWEVER...
READINGS WILL STILL DIP INTO THE 20S ACROSS THE ENTIRE AREA...
WITH SOME UPPER TEENS NOT OUT OF THE QUESTION ACROSS THE NORTH IF
WINDS DIE OFF SUFFICIENTLY. WILL HOIST A FREEZE WATCH FOR THE
ENTIRE AREA FOR MONDAY NIGHT GIVEN THE EXPECTATION FOR READINGS
WELL DOWN INTO THE 20S FOR SEVERAL HOURS FROM LATE MONDAY NIGHT
INTO EARLY MONDAY MORNING. SIMILAR OR COLDER CONDITIONS WILL OCCUR
TUESDAY NIGHT AS THE SURFACE RIDGE SETTLES DIRECTLY OVER THE
AREA... BUT WILL HOLD OFF ON ISSUING ANYTHING THAT FAR OUT AT THIS
POINT. TYPICALLY WE WOULD NOT BE ISSUING HEADLINES FOR
FROST/FREEZE AT THIS TIME OF YEAR SINCE WE ARE NOT
CLIMATOLOGICALLY PAST OUR LAST FREEZE DATE YET... BUT THE EARLY
START TO SPRING HAS LED TO PLANTS AND TREES BEING AHEAD OF THE
GROWING SCHEDULE... SO PEOPLE WILL NEED TO TAKE PRECAUTIONS TO
AVOID LOSSES.

THE NEXT CHANCE FOR PCPN LOOKS TO HOLD OFF UNTIL THURSDAY... BUT
THEN IT LOOKS LIKE WE WILL HAVE SOME CHANCE FOR SHRA AND/OR TSRA
INTO THE WEEKEND AS THE RIDGE TO OUR WEST GETS DISPLACED EASTWARD
AND FLATTENS OUT AS SUCCESSIVE SHORTWAVES MIGRATE THROUGH IT. A
SURFACE LOW AND FRONTAL BOUNDARY WILL WORK EAST FROM THE PLAINS
DURING THAT TIME PERIOD... AND DEPENDING UPON HOW THINGS EVOLVE IT
MAY GET HUNG UP IN OUR GENERAL VICINITY AND REMAIN FAIRLY
STATIONARY FOR SEVERAL DAYS. GIVEN THE UNCERTAINTY ON IF/WHEN/AND
HOW QUICKLY THIS SYSTEM WILL MOVE THROUGH THE AREA... WILL HAVE AN
EXTENDED PERIOD OF CHANCE POPS IN THE FORECAST FROM THURSDAY INTO
SUNDAY... WITH SOME THUNDER INCLUDED FOR AT LEAST THE BEGINNING
PORTION OF THAT TIME FRAME WHEN WE APPEAR TO HAVE SUFFICIENT
BOUNDARY LAYER AND/OR ELEVATED INSTABILITY TO SUPPORT THUNDER.

&&

.AVIATION.../18Z TAF ISSUANCE/
/ISSUED 100 PM CDT SUN APR 8 2012/
SCT-BKN MID LEVEL CLOUDS AND BKN HIGH LEVEL CLOUDINESS KICKING OFF
THIS EASTER SUNDAY TAF PERIOD OVER MOST SITES. HEAT INDUCED MIXING
HAS BROUGHT DOWN HIGHER WINDS ALOFT NOTED DURING MIDNIGHT SHIFT.
BACKED OFF EVER SO SLIGHTLY ON MAGNITUDES THOUGH...AS SFC GRADIENT
SHOULD RELAX SLIGHTLY INTO THE LATE AFTERNOON HOURS. VFR CONDITIONS
ANTICIPATED THROUGH END OF TAF PERIOD ALL LOCALES. VAST AREA OF LOW
LEVEL CLOUDS DECK NOTED OVER FAR SOUTHERN CANADA AND TREKKING SLOWLY
SOUTH. Q-RULE INDICATING PENETRATION OF AT LEAST SCT LOW LEVEL DECK
OVER MUCH OF SOUTHERN MN AND WEST CENTRAL WI MONDAY MORNING INTO THE
AFTN. PRESSURE GRADIENT INCREASES AFTER MIDNIGHT INTO THE EARLY AFTN
ON MONDAY. THIS WILL OF COURSE PORTEND ANOTHER ROUND OF GUSTY WINDS
FOR MOST TAF SITES...MAINLY OUT OF THE NW...KICKING IN AFTER 16Z.
ONLY DESTABILIZING FORCE AGAINST THIS MDT WIND REGIME WOULD BE A
BKN-OVC LOW LEVEL CLOUD DECK.

KMSP...VFR CONDITIONS ANTICIPATED THROUGH PERIOD. CURRENT MDT WESTERLY
WINDS WILL DECOUPLE FROM SURFACE SHORTLY AFTER 23Z. COULD BE A LOW
LEVEL CLOUD INTRUSION INTO AIRPORT REGION SHORTLY AFTER 14Z ON MONDAY
...AS STRATO-CU INFILTRATES REGION FROM CANADIAN PRAIRIES. LOOK FOR
MDT NW FLOW INCREASING NOTICEABLY AFT 16Z AS GRADIENT INCREASES.

OUTLOOK...
TUE...VFR. NORTHWEST WINDS 15-20KT GUSTING TO 25KT.
WEDNESDAY...VFR. LIGHT WINDS. AREAS OF FOG POSSIBLE 09Z-13Z.
EXTENDED...THU-FRI CHANCE OF SHOWERS THU...INCREASING ALL AIRPORT
SITES DURING THE AFTN...AND ESPECIALLY AXN...RWF AND STC. GOOD
CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS THU NIGHT INTO FRIDAY.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR
     ANOKA-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-
     DAKOTA-DOUGLAS-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-
     KANABEC-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-
     MEEKER-MILLE LACS-MORRISON-NICOLLET-POPE-RAMSEY-REDWOOD-
     RENVILLE-RICE-SCOTT-SHERBURNE-SIBLEY-STEARNS-STEELE-STEVENS-
     SWIFT-TODD-WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW
     MEDICINE.

     RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR ANOKA-BENTON-
     BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-DOUGLAS-
     FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-KANABEC-
     KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER-MILLE
     LACS-MORRISON-NICOLLET-POPE-RAMSEY-REDWOOD-RENVILLE-RICE-
     SCOTT-SHERBURNE-SIBLEY-STEARNS-STEELE-STEVENS-SWIFT-TODD-
     WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE.

     FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR BLUE EARTH-BROWN-CHIPPEWA-FARIBAULT-FREEBORN-LAC QUI
     PARLE-MARTIN-NICOLLET-REDWOOD-RENVILLE-STEELE-WASECA-
     WATONWAN-YELLOW MEDICINE.

WI...FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR
     BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST.
     CROIX.

     RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR BARRON-CHIPPEWA-
     DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST. CROIX.

&&
Hazardous weather outlook, Apr 8, 11:19 AM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1119 AM CDT SUN APR 8 2012

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
091630-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1119 AM CDT SUN APR 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

DRY AND WINDY CONDITIONS ARE EXPECTED ACROSS THE ENTIRE AREA
THIS AFTERNOON AND EVENING. A RED FLAG WARNING IS POSTED FOR THE
ENTIRE AREA FROM 1 PM UNTIL 8 PM FOR THE DANGEROUS WILDFIRE
THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

TEMPERATURES WILL APPROACH THE FREEZING MARK IN CENTRAL
MINNESOTA EARLY MONDAY MORNING. FREEZING TEMPERATURES ARE
EXPECTED ACROSS CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL
WISCONSIN MONDAY NIGHT AND TUESDAY NIGHT. PARTS OF EAST CENTRAL
MINNESOTA AND WESTERN WISCONSIN COULD SEE FREEZING TEMPERATURES
AGAIN WEDNESDAY NIGHT. CARE SHOULD BE TAKEN TO PROTECT ANY TENDER
VEGETATION THAT CAN BE PROTECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 4:23 AM CDTRed Flag WarningMPXAnoka, Benton, Blue Earth, Brown, Carver, Chippewa and 36 more16 hr
Apr 8, 3:21 PM CDTFreeze WatchMPXAnoka, Benton, Blue Earth, Brown, Carver, Chippewa and 36 more11 hr

Nearby

Fire Weather Watches in Minnesota, 2012Every fire weather watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.